Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Chronic user of cocaine. Used composite veneer. What is causing composite veneer to stain?

Answered by
Dr.
Dr. Bibhu Dutt Nanda

Dentist

Practicing since :2010

Answered : 395 Questions

default
Posted on Tue, 11 Dec 2012 in Dental Health
Question: Hi Doc, I have been a chronic user of cocaine for a year now. Early this year I had my upper 4 front teeth done with composite veneer to add length, I really regret it. :( It gets stained so easily when I drink wine and I don't know if snorting cocaine has any cause of dental plaques which I never used to get before. Composite veneer is a bad idea and can get stained easily? I did my research before I had composite veneer it should reduce stain but apparently not :( I do not rub cocaine on my gums or teeth but the centric part on top and below my teeth are not symmetrical anymore :( looks like my left lower teeth shifted to the right :( I floss and brush regularly but still have this problem. Shall I ask my dentist to reduce the length and make it the normal size as before I had the Composite Veneer? My lower teeth also moved and there are gaps now between each teeth, what causes this and can this be reversed? Thank you
doctor
Answered by Dr. Bibhu Dutt Nanda 12 hours later
Hello,

Thanks for writing to us.

According to the dental history presented here by you, I would like you to know staining of the composite veneers is from cocaine only; it is not from plaque accumulation. I will be able to guide you better if you can provide me with a picture of your teeth.

The gaps which have now developed between your lower front teeth is either due to accumulation of plaque and calculus which cause inflammation of gums, further causing the teeth to become mobile or if one of your lower right tooth is missing (extracted) causing the adjacent teeth to move into the empty space.

In addition, I would like to inform you that, altering the length of the veneers would not resolve this problem, therefore, I advise you to see your dentist.

Depending upon the severity of the condition only, we can decide whether the situation is reversible or not.

I hope this answer was useful. Feel free to post any further questions.

I wish you good health.

Take care.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Bibhu Dutt Nanda 6 hours later
Thank you for your reply. Please see my comments below:

According to the dental history presented here by you, I would like you to know staining of the composite veneers is from cocaine only; it is not from plaque accumulation. I will be able to guide you better if you can provide me with a picture of your teeth.
1. Not only my composite veneers but all my teeth gets easily stained now when I drink red wine. I also get plaques now and I never used to have it. Could these be from cocaine? How can snorting cocaine cause this? How do I send you a picture of my before and after teeth?

The gaps which have now developed between your lower front teeth is either due to accumulation of plaque and calculus which cause inflammation of gums, further causing the teeth to become mobile or if one of your lower right tooth is missing (extracted) causing the adjacent teeth to move into the empty space.
2. I don't have a missing tooth, could it be the receding gums? My gums are not painful or inflamed but my front teeth gets painful sometimes when I snort cocaine, why is this? Can cocaine cause plaque because of dehydration? How can this be reversed as well the gaps and movement of the lower front teeth?

In addition, I would like to inform you that, altering the length of the veneers would not resolve this problem, therefore, I advise you to see your dentist.
3. My veneers are not concentric and when I bite the right side has a gap but dentist said the size of the second front left and second front right is even, how can this be corrected?



Depending upon the severity of the condition only, we can decide whether the situation is reversible or not.
doctor
Answered by Dr. Bibhu Dutt Nanda 15 hours later
Hi,

Thanks again for writing back,

1. Plaque accumulation can occur in every individual irrespective of the diet. Staining of teeth can be from cocaine as well red wine. It can occur due to other beverages too.

You can post your picture using the upload feature available on this webpage. This site's uploader can also be used if you wish to upload any other information.

2. Yes, receding gums is one of the cause for causing gaps between your teeth.
Cocaine causes irritation to the gums, gums then undergoes changes like recession, making the teeth weak and mobile. Therefore teeth start drifting from their original position creating gaps.
In order to reverse this condition, your dentist will perform a full mouth scaling first and depending upon the response of the tissues either splinting or composite fillings can be done.

3. If you feel composite veneers are not comfortable while chewing, I would advise you to see a specialist (Prosthodontist or an Endodontist). Slight alteration is possible, but if you are not satisfied then the dental work might have to be repeated.

I hope this clarifies your doubts. Feel free to write back.

Good luck and take care

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Dehydration

doctor1 MD

My father has multiple myeloma. he s on his third month of the BiRD treatment right now with Revlmid, biaxin and dexamethazone. his BP has been low this week and tonight has dropped to 101/53. he s weak and can t keep his eyes open and has sever leg cramps. He s been fairly active since on the treatment since this particular regimen can cause blood clots. He s coherent and not dizzy at all. we can t get him to drink much, but we are thinking maybe the low bp is due to dehydration. we can t get ahold of his doctor or nurse right now. should we worry? is there anything we can do to make it come up?

doctor1 MD

my significant other is having stomach problems with a normal temourature. he has not eaten anything and is now vomitting bile every 5-10 mintues. Is there something at home we can do or over the counter medicine we can buy? Symptoms are nausea, vomiting, chills, dehydration, weak in ligaments, and diarreah

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given.
Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication.
We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal.
Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now.
If your physician is available in Kolkata, please inform us.
We are sending this with lots of hope
Waiting for reply

doctor1 MD

I have had slight nausea and vomiting a couple times over the past few days, I felt it was exhaustion and dehydration due to drinking. I also have numbness and slight anxiety, and occasionally it feels hard to breath when I lie down. I fear that its symptoms of something bigger, I am 30 years old. Please help.

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.